Oklahoma, 2007

Tornadoes and Flash Flooding in Oklahoma, May 6 to 7, 2007

May 6 to 7, 2007 · NWS OUN · 54 events in 22 counties and zones

Thunderstorms began early in the morning on the 6th, continued most of the day and into the early morning hours of the 7th. An upper level low pressure remained anchored over Colorado during this time period.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
4
Property damage
$218,000
Crop damage
None recorded
Events
54

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Thunderstorms began early in the morning on the 6th, continued most of the day and into the early morning hours of the 7th. An upper level low pressure remained anchored over Colorado during this time period. Surface low pressure was located over southeast Colorado, with a dryline extending south along the Oklahoma and Texas panhandle border. Outflow boundaries were also present from previous thunderstorm activity. These boundaries were important in the formation of thunderstorms throughout the day. Moisture was in abundance that day, along with very strong instability. Wind shear remained quite favorable for supercell thunderstorms. Most of the thunderstorms began over the northwest half of Oklahoma, but moved south and east into the morning and afternoon hours of the 7th. Large hail, high winds, and tornadoes were common, with flooding rains also present. One small supercell thunderstorm developed east of the main thunderstorm area during the evening and produced two small tornadoes as it moved to the north. Two other tornadoes occurred in the early morning hours as thunderstorms moving northeast into central Oklahoma interacted with gust front boundaries from previous thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 6, 2:53 AM CST, 4 hours 27 minutes earlier.

Area forecast discussion, May 6, 2:53 AM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
353 AM CDT SUN MAY 6 2007

.DISCUSSION...
THE LARGE MCS OVER OUR WESTERN COUNTIES WILL FURTHER COMPLICATE AN
ALREADY COMPLICATED FORECAST. THE BEST GUESS AT THIS POINT IS THAT
THE MCS WILL DRAG ITSELF SLOWLY EAST THROUGH THE REMAINDER OF THIS
MORNING AS IT SLOWLY WEAKENS. A SUBTLE JET MAX THAT SEEMS TO BE
SHOWN ON WV SATELLITE MAY CAUSE A TEMPORARY FLARE-UP ON THE LINE
OF CONVECTION EARLY THIS MORNING... ALTHOUGH ITS EFFECTS MAY
INSTEAD BE TOO FAR WEST TO MAKE MUCH DIFFERENCE.

BY AFTERNOON... MODELS AGREE ON A STRONG SHORTWAVE LIFTING
NORTHEAST FROM THE BASE OF THE SLOWLY RETROGRADING LONGWAVE TROUGH
TO OUR WEST. THEY ALSO ALL PORTRAY A BULGING DRYLINE JUST WEST OF
OUR SOUTHWEST COUNTIES. THIS ALL POINTS TO YET ANOTHER ROUND OF
SEVERE STORMS LATE THIS AFTERNOON AND THIS EVENING... PARTICULARLY
IN THE AREA COVERED BY THE SPC MODERATE RISK. LARGE VALUES OF
PRECIPITABLE WATER AND THE PROBABILITY OF TRAINING STORMS SUGGEST
THAT SOME AREAS WILL RECEIVE QUITE HEAVY RAINFALL AMOUNTS. THE
LOCATION OF THE HEAVY RAIN IS UNCERTAIN DUE TO THE POSSIBILITY
THAT CONVECTION WILL FIRE CLOSER TO A RESIDUAL OUTFLOW BOUNDARY
INSTEAD OF -- OR IN ADDITION TO -- THE DRYLINE.

AFTER TONIGHT... THERE ARE STRONG INDICATIONS THAT THE ENTIRE
WEATHER SYSTEM WILL BE SLOWER TO ADVANCE EAST... SO A FEW
MODIFICATIONS HAVE BEEN MADE TO POPS... WEATHER... QPF... AND EVEN
MINIMUM TEMPERATURES TO ACCOUNT FOR THIS SLOWER PROGRESS.
HOWEVER... DUE TO LIMITED TIME FOR THIS FORECAST... NO SIGNIFICANT
CHANGES WERE MADE PAST DAY 3. LATER SHIFTS WILL NEED TO EVALUATE
THE NEED TO EXTEND POPS LATER IN THE WEEK.

UNLESS THE WEATHER SYSTEMS DO SOMETHING COMPLETELY UNEXPECTED... A
FLOOD WATCH APPEARS INEVITABLE AT SOME POINT WITHIN THE NEXT DAY
OR TWO. REPEATED MCS EVENTS OVER NEARLY THE SAME AREAS SHOULD
RESULT IN LARGE AMOUNTS OF TOTAL RAINFALL... SOMEWHERE IN OUR CWA. HPC
GUIDANCE SHOWS A LARGE AREA OF 5- TO 6-INCH AMOUNTS ACROSS WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS OVER THE NEXT FIVE DAYS. THIS
SEEMS QUITE DOABLE IF THE SYSTEM IS AS SLOW TO MOVE OUT AS THE
MEDIUM-RANGE MODELS NOW SUGGEST. THE CURRENT UNCERTAINTY WITH
LOCATION AND QUANTITY OF PRECIPITATION PRECLUDES A WATCH AT THIS
TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  80  65  78  63 /  50  70  70  60
HOBART OK         83  63  75  60 /  60  60  60  70
WICHITA FALLS TX  84  68  80  63 /  40  60  60  60
GAGE OK           80  58  73  52 /  70  60  60  60
PONCA CITY OK     82  67  79  62 /  50  70  70  70
DURANT OK         85  68  83  67 /  30  50  40  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

32/23
Hazardous weather outlook, May 6, 5:50 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
650 AM CDT SUN MAY 6 2007

OKZ004>048-050>052-TXZ083>090-061700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
650 AM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF NORTHERN AND WESTERN OKLAHOMA. A SLIGHT RISK OF
SEVERE THUNDERSTORMS COVERS MUCH OF THE REST OF CENTRAL AND WESTERN
OKLAHOMA... AND WESTERN NORTH TEXAS.

LOCATION...
THE MODERATE RISK IS NORTHWEST OF A LINE FROM MEDFORD... TO
WATONGA... TO HOBART... TO MANGUM. THE SLIGHT RISK SURROUNDS THE
MODERATE RISK AND IS NORTHWEST OF A LINE FROM CHANDLER... TO PAULS
VALLEY... TO HENRIETTA TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE THIS AFTERNOON AND
TONIGHT.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN TO INITIATE SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND CONTINUE THEM INTO THE NIGHT.

IMPACTS...
HAIL UP TO THE SIZE OF TENNIS BALLS... WINDS IN EXCESS OF 70 MPH...
AND ISOLATED TORNADOES WILL ACCOMPANY THE STRONGEST STORMS.

DISCUSSION...
ONGOING THUNDERSTORM ACTIVITY THIS MORNING MAY PRODUCE SMALL HAIL
AND HEAVY RAIN ACROSS PARTS OF NORTHWEST OKLAHOMA. THUNDERSTORMS ARE
EXPECTED TO INTENSIFY THIS AFTERNOON AND EVENING NEAR OR JUST EAST
OF THE OUTFLOW BOUNDARY GENERATED BY THE MORNING THUNDERSTORM
ACTIVITY OVER WESTERN OKLAHOMA. THE PRESENCE OF VERY UNSTABLE AIR
AND SIGNIFICANT WIND SHEAR WILL FAVOR DEVELOPMENT OF SUPERCELLS
WITH VERY LARGE HAIL... DAMAGING WINDS... AND ISOLATED TORNADOES
LATE THIS AFTERNOON AND EVENING ESPECIALLY ACROSS THE MODERATE RISK
AREA. MEANWHILE... A LARGE UPPER LEVEL STORM SYSTEM OVER THE
SOUTHERN ROCKIES WILL CONTINUE TO PROVIDE SUPPORT FOR THUNDERSTORM
DEVELOPMENT. THUNDERSTORMS ARE EXPECTED TO EXPAND INTO CENTRAL
PORTIONS OF OKLAHOMA OVERNIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN MAY CAUSE LOCAL FLOODING IN AREAS THAT ARE
AFFECTED BY REPEAT THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE OVER THE AREA
FROM MONDAY INTO WEDNESDAY AS THE UPPER LEVEL STORM SYSTEM TO THE
WEST MOVES SLOWLY EAST. DAY TO DAY CHANGES IN THE LOCATION OF A WEAK
COLD FRONT AND OUTFLOW BOUNDARIES WILL AFFECT THE MOST LIKELY
LOCATIONS FOR SEVERE THUNDERSTORM DEVELOPMENT. THUNDERSTORMS MAY
PERSIST THROUGH FRIDAY.

ALONG WITH THE SLIGHT RISK OF SEVERE WEATHER THROUGH THE MIDDLE OF
THE WEEK... THERE WILL BE A POTENTIAL FOR WIDESPREAD HEAVY RAIN
DEVELOPING WHICH MAY LEAD TO FLOODING.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

CJS

In the hours before

Special weather statement, May 6, 5:11 AM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
611 AM CDT SUN MAY 6 2007

OKZ021-033-034-061130-
BECKHAM OK-GREER OK-HARMON OK-
611 AM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON
COUNTIES.

A SEVERE THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST OF TEXOLA AT 611
AM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM IS LIKELY PRODUCING
LARGE HAIL IN THE SOUTHEAST TEXAS PANHANDLE.

PEOPLE IN BECKHAM...GREER AND HARMON COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

CJS
Special weather statement, May 6, 6:21 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
721 AM CDT SUN MAY 6 2007

OKZ005-010-061245-
WOODWARD OK-WOODS OK-
721 AM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS AND WOODWARD COUNTIES.

STRONG THUNDERSTORMS EXTENDING FROM MUTUAL TO QUINLAN AT AT 721 AM
CDT...WERE MOVING NORTHEAST AT 30 MPH. HAIL TO THE SIZE OF DIMES AND
WINDS TO NEAR 50 MPH ARE POSSIBLE WITH THESE STORMS.

CJS
Special weather statement, May 6, 6:26 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
726 AM CDT SUN MAY 6 2007

OKZ005-010-011-061300-
WOODWARD OK-WOODS OK-MAJOR OK-
726 AM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR...WOODS AND WOODWARD
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF QUINLAN AT 726
AM CDT...MOVING NORTHEAST AT 35 MPH.

THIS STORM IS LIKELY PRODUCING HAIL AROUND HALF AN INCH IN
DIAMETER... POSSIBLY SLIGHTLY LARGER.

PEOPLE IN MAJOR...WOODS AND WOODWARD COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

CMS
Special weather statement, May 6, 6:34 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
734 AM CDT SUN MAY 6 2007

OKZ009-015-061300-
DEWEY OK-ELLIS OK-
734 AM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WESTERN DEWEY AND SOUTHEAST
ELLIS COUNTIES.

A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST OF CAMARGO AT
734 AM CDT...MOVING NORTHEAST AT 40 MPH. IF THIS STORM MAINTAINS ITS
CURRENT INTENSITY... IT WILL LIKELY PRODUCE NICKEL TO QUARTER SIZE
HAIL AS IT APPROACHES CAMARGO AND VICI.

PEOPLE IN DEWEY AND ELLIS COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

CMS
Special weather statement, May 6, 6:58 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
758 AM CDT SUN MAY 6 2007

OKZ010-015-061330-
DEWEY OK-WOODWARD OK-
758 AM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY AND SOUTHEAST
WOODWARD COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER CAMARGO AT 758 AM CDT...MOVING
NORTHEAST AT 40 MPH.

THIS STORM IS LIKELY TO PRODUCE HAIL UP TO ABOUT DIME SIZE.

PEOPLE IN DEWEY AND WOODWARD COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

CMS
Special weather statement, May 6, 7:12 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
812 AM CDT SUN MAY 6 2007

OKZ005-061330-
WOODS OK-
812 AM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER AVARD AT 812 AM CDT...MOVING
NORTHEAST AT 25 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

24

The radar

The Vance AFB radar (KVNX), 101 km away, was scanning. The volume nearest the first event began at 13:20 UTC.

Open the radar archive at this moment

Event by event

27 hail, 14 thunderstorm wind, 8 flash flood, 4 tornado, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Woodward

When
May 6, 7:20 AM CST
Where
Woodward County, 6 mi E of Mutual
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
36.230, -99.063

Thunderstorm Wind, Woodward

When
May 6, 7:25 AM CST
Where
Woodward County, 6 mi SE of Mutual
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
36.169, -99.094

Hail, Woods

When
May 6, 8:35 AM CST
Where
Woods County, 9 mi SE of Alva
Measured
0.75 in hail
Reported by
Public
Coordinates
36.708, -98.555

Hail, Alfalfa

When
May 6, 8:50 AM CST
Where
Alfalfa County, 2 mi W of Burlington
Measured
0.88 in hail
Reported by
Public
Coordinates
36.900, -98.456

Thunderstorm Wind, Alfalfa

When
May 6, 8:50 AM CST
Where
Alfalfa County, 2 mi W of Burlington
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.900, -98.456

Hail, Alfalfa

When
May 6, 9:00 AM CST
Where
Alfalfa County, 2 mi W of Burlington
Measured
0.88 in hail
Reported by
Public
Coordinates
36.900, -98.456

Hail, Harper

When
May 6, 11:41 AM CST
Where
Harper County, 4 mi E of Rosston
Measured
1 in hail
Reported by
Public
Coordinates
36.820, -99.858

Hail, Harmon

When
May 6, 11:41 AM CST
Where
Harmon County, Hollis
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
34.680, -99.920

Hail, Harmon

When
May 6, 1:30 PM CST
Where
Harmon County, 3 mi SW of Hollis
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
34.649, -99.957

Hail, Roger Mills

When
May 6, 1:40 PM CST
Where
Roger Mills County, 1 mi W of Cheyenne
Measured
0.75 in hail
Reported by
Public
Coordinates
35.620, -99.688

Hail, Harmon

When
May 6, 1:45 PM CST
Where
Harmon County, Hollis
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
34.680, -99.920

Hail, Roger Mills

When
May 6, 1:55 PM CST
Where
Roger Mills County, 7 mi NNE of Cheyenne
Measured
0.88 in hail
Reported by
Public
Coordinates
35.714, -99.622

Hail, Harmon

When
May 6, 2:17 PM CST
Where
Harmon County, 9 mi NNE of Hollis
Measured
1 in hail
Reported by
Public
Coordinates
34.800, -99.859

Hail, Harmon

When
May 6, 2:23 PM CST
Where
Harmon County, 5 mi NNE of Hollis
Measured
0.75 in hail
Reported by
Public
Coordinates
34.747, -99.886

Hail, Harmon

When
May 6, 2:41 PM CST
Where
Harmon County, Hollis
Measured
0.75 in hail
Reported by
Public
Coordinates
34.680, -99.920

Hail, Harmon

When
May 6, 2:44 PM CST
Where
Harmon County, Hollis
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
34.680, -99.920

Hail, Woods

When
May 6, 2:50 PM CST
Where
Woods County, 10 mi NNE of Camp Houston
Measured
0.88 in hail
Reported by
Public
Coordinates
36.954, -99.051

Hail, Woodward

When
May 6, 3:08 PM CST
Where
Woodward County, Woodward
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
36.430, -99.400

Hail, Woods

When
May 6, 3:35 PM CST
Where
Woods County, 1 mi E of Freedom
Measured
0.75 in hail
Reported by
Public
Coordinates
36.770, -99.102

Hail, Woodward

When
May 6, 3:35 PM CST
Where
Woodward County, Mooreland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.430, -99.200

Hail, Harmon

When
May 6, 4:15 PM CST
Where
Harmon County, 8 mi NNW of Hollis
Measured
1 in hail
Reported by
Public
Coordinates
34.787, -99.974

Hail, Harmon

When
May 6, 5:11 PM CST
Where
Harmon County, 4 mi N of Madge
Measured
0.75 in hail
Reported by
Public
Coordinates
34.958, -99.950

Hail, Beckham

When
May 6, 5:15 PM CST
Where
Beckham County, 5 mi S of Carter
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
35.148, -99.500

Thunderstorm Wind, Beckham

When
May 6, 5:15 PM CST
Where
Beckham County, 5 mi S of Carter
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
35.148, -99.500

Hail, Custer

When
May 6, 5:33 PM CST
Where
Custer County, Foss Res Dam
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
35.570, -99.230

Thunderstorm Wind, Custer

When
May 6, 6:20 PM CST
Where
Custer County, 5 mi W of Custer City
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.670, -98.969

Hail, Greer

When
May 6, 7:15 PM CST
Where
Greer County, 7 mi W of Brinkman
Measured
0.75 in hail
Reported by
Public
Coordinates
35.020, -99.644

Hail, Beckham

When
May 6, 7:23 PM CST
Where
Beckham County, 12 mi SSW of Erick
Measured
0.75 in hail
Reported by
Public
Coordinates
35.060, -99.951

Tornado, Seminole

When
May 6, 8:23 PM CST
Where
Seminole County, 2 mi ENE of Seminole
Rating
EF0
Path length
0.2 mi
Path width
20 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
35.241, -96.647

Damage from a brief tornado occurred near State Highway 9 to the east of Seminole. A large tree fell onto a trailer and a car and pushed the trailer off of its foundation. To the east of this mobile home, the sheet metal roof of a garage was flipped north against another mobile home and the outer walls of the garage collapsed. Monetary damages were estimated.

Tornado, Seminole

When
May 6, 8:38 PM CST
Where
Seminole County, 2 mi E of Little
Rating
EF0
Path length
0.2 mi
Path width
20 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
35.350, -96.645

Two small metal barns sustained roof damage from a tornado along State Highway 99A east of Little. Adjacent trees in the area suffered some broken branches, but no significant damage. Monetary damages were estimated.

Hail, Caddo

When
May 7, 12:00 AM CST
Where
Caddo County, Gracemont
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.180, -98.270

Hail, Stephens

When
May 7, 12:45 AM CST
Where
Stephens County, 9 mi WNW of Duncan
Measured
1 in hail
Reported by
Public
Coordinates
34.570, -98.096

Thunderstorm Wind, Grady

When
May 7, 1:15 AM CST
Where
Grady County, Chickasha
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
35.050, -97.950

Several large trees were blown over.

Thunderstorm Wind, Grady

When
May 7, 1:15 AM CST
Where
Grady County, Chickasha
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.050, -97.950

Thunderstorm Wind, Canadian

When
May 7, 1:30 AM CST
Where
Canadian County, Mustang
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
35.380, -97.720

The roof of the Crafts Building at Mustang High School was damaged due to high winds.

Tornado, Oklahoma

When
May 7, 1:32 AM CST to 1:33 AM CST
Where
Oklahoma County, 1.68 mi WNW of Forest Park to 1.64 mi NNW of Forest Park
Rating
EF0
Path length
1.5 mi
Path width
30 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
35.509, -97.478

This tornado occurred within the city limits of Oklahoma City. A narrow path of considerable tree damage was found from just northwest of the intersection of NE 36th Street and Martin Luther King Avenue to just east of the intersection of Interstate 35 and NE 50th Street, including a swath about 30 yards wide across Lincoln Park Golf Course. Damage consisted of numerous small to medium branches broken off trees, as well as numerous large rotted branches. A number of small trees in wet soil were also pushed over along this path. Minor shingle damage was noted to a home just east of I-35 and NE 50th Street, and minor gutter damage was noted to a large metal building just to the southwest of the house. A couple of wooden fences were pushed over and a small canopy was torn near the start of the path. However other structures in or near the path showed little discernible damage. Monetary damages were estimated.

Hail, Oklahoma

When
May 7, 1:33 AM CST
Where
Oklahoma County, Oklahoma City
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.480, -97.530

Reported near Oklahoma City Community College at 74th and South May Avenue.

Thunderstorm Wind, Cleveland

When
May 7, 1:45 AM CST
Where
Cleveland County, 8 mi E of Norman
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
NWS Employee
Coordinates
35.220, -97.308

Large trees were blown down. Some large Bradford Pear trees snapped at the base. Reported near 96th and St. HWY 9. Monetary damages were estimated.

Thunderstorm Wind, McClain

When
May 7, 1:45 AM CST
Where
McClain County, 2 mi E of Goldsby
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.150, -97.445

Thunderstorm Wind, Oklahoma

When
May 7, 1:50 AM CST
Where
Oklahoma County, Oklahoma City
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Newspaper
Coordinates
35.480, -97.530

A building was heavily damaged at Ben's Automotive. Several windows were broken and bricks were blown off of a building. An apartment building received minor roof damage. Several large trees were uprooted due to the high winds. Monetary damages were estimated.

Thunderstorm Wind, Oklahoma

When
May 7, 1:54 AM CST
Where
Oklahoma County, (Tik)tinker Afb
Measured
61 kt (70 mph) measured gust
Reported by
ASOS
Coordinates
35.420, -97.380

Tornado, Pottawatomie

When
May 7, 2:15 AM CST
Where
Pottawatomie County, 2 mi WSW of Dale
Rating
EF0
Path length
0.1 mi
Path width
20 yd
Property damage
$8,000
Reported by
NWS Storm Survey
Coordinates
35.369, -97.083

A tornado occurred briefly about 2 miles west-southwest of Dale. NWS personnel noted some large branches were broken off of a few trees. Monetary damages were estimated.|

Lightning, McClain

When
May 7, 5:30 AM CST
Where
McClain County, Blanchard
Property damage
$30,000
Reported by
Newspaper
Coordinates
35.130, -97.670

A house fire was started after a direct lightning strike. No injuries were reported.

Flash Flood, Grady

When
May 7, 5:30 AM CST
Where
Grady County, Pocasset
Cause
Heavy Rain
Injuries
1 direct, 0 indirect
Property damage
$8,000
Reported by
Newspaper
Coordinates
35.200, -97.930

Highway 81 north of Pocasset was closed due to high water. A car drove into flooded street causing car to be washed off the roadway. One injury was reported. Monetary damages were estimated.

Flash Flood, Oklahoma

When
May 7, 6:30 AM CST
Where
Oklahoma County, 2 mi N of Harrah
Cause
Heavy Rain
Reported by
County Official
Coordinates
35.509, -97.170

NE 50th and Harrah Road were closed due to high water.

Flash Flood, McClain

When
May 7, 6:30 AM CST
Where
McClain County, Newcastle
Cause
Heavy Rain
Property damage
$5,000
Reported by
Newspaper
Coordinates
35.250, -97.600

High water was reported moving into the Fire Station in Newcastle. Monetary damages were estimated.

Flash Flood, Cleveland

When
May 7, 7:00 AM CST
Where
Cleveland County, 6 mi S of Oklahoma City
Cause
Heavy Rain
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
35.393, -97.530

Lightning Creek out of its banks in south Oklahoma City. Major flooding was reported near South 59th Street and Harvey. Water was three feet deep over S. Western at SW 83rd Street. Vehicles were also reported stalled in the high water. Monetary damages were estimated.

Flash Flood, Cleveland

When
May 7, 7:00 AM CST
Where
Cleveland County, Lexington
Cause
Heavy Rain
Property damage
$15,000
Reported by
NWS Employee
Coordinates
35.020, -97.330

The creek was out of its banks at Center and 1st Streets. Water was rising into homes. Monetary damages were estimated.

Flash Flood, Cleveland

When
May 7, 8:30 AM CST
Where
Cleveland County, 5 mi E of Norman
Cause
Heavy Rain
Injuries
3 direct, 0 indirect
Property damage
$15,000
Reported by
County Official
Coordinates
35.220, -97.362

Several roads across the county were closed due to high water. Three water rescues were made due to water over rising near the top of the cars. Three minor injuries were reported. Monetary damages were estimated.

Flash Flood, Bryan

When
May 7, 8:45 AM CST
Where
Bryan County, Bennington
Cause
Heavy Rain
Property damage
$10,000
Reported by
County Official
Coordinates
34.000, -96.030

A vehicle was swept off a county road near HWY 70. The occupant was rescued without injury. Monetary damages were estimated.

Hail, Bryan

When
May 7, 9:02 AM CST
Where
Bryan County, Blue
Measured
0.75 in hail
Reported by
County Official
Coordinates
34.000, -96.230

Thunderstorm Wind, Carter

When
May 7, 10:40 AM CST
Where
Carter County, Wilson
Measured
52 kt (60 mph) measured gust
Reported by
Public
Coordinates
34.170, -97.420

Thunderstorm Wind, Jefferson

When
May 7, 10:50 AM CST
Where
Jefferson County, 1 mi N of Ringling
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.194, -97.580

Flash Flood, Atoka

When
May 7, 11:44 AM CST
Where
Atoka County, Atoka
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.380, -96.130

Several city streets were closed due to high water. Many county roads were also closed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyThe tornado archive for Oklahoma, 2007Warnings in Oklahoma, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34449, 34501, 33598, 33600, 34451, 33601, 33602, 34447, 33603, 33604, 33605, 33606, 33607, 33608, 33609, 33655, 33656, 33657, 33658, 33659, 33660, 33661, 33662, 34452, 33663, 34453, 33664, 33665, 35817, 35819, 33666, 33667, 33670, 36368, 36293, 35822, 33668, 33671, 34454, 36292, and more.